Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 74, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2017, 7:27 PM EDT for Knox County, Laurel County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 7:27 PM EDT (23:27 UTC)
- Expired
- May 27, 2017, 8:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, KY, Laurel County, KY
The radar
The Jackson,KY radar (KJKL), 102 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:33 PM EDT | HAIL 1 | 2 Se Baldrock, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
759
WUUS53 KJKL 272327
SVRJKL
KYC121-125-280000-
/O.NEW.KJKL.SV.W.0074.170527T2327Z-170528T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
727 PM EDT SAT MAY 27 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Southern Laurel County in south central Kentucky...
Northwestern Knox County in southeastern Kentucky...
* Until 800 PM EDT
* At 727 PM EDT, a severe thunderstorm was located over Holly Bay
Rec. Area, or 11 miles southwest of London, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
London, Holly Bay Rec. Area, Tuttle, Maplesville, Fariston, Levi
Jackson S.p., Lily, Lesbas, Lynn Camp, Baldrock, Dorthae, North
Corbin, Rockcastle Springs, Bunch, Sublimity City, McHargue,
Hightop, Keavy, London-Corbin Airport and Vox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3695 8410 3697 8412 3696 8414 3697 8414
3696 8415 3697 8426 3697 8433 3699 8433
3701 8431 3702 8433 3704 8430 3704 8432
3707 8432 3709 8430 3719 8398 3694 8392
TIME...MOT...LOC 2327Z 259DEG 17KT 3702 8424
HAIL...1.00IN
WIND...60MPH
$$
JMW1 follow-up statement
152
WWUS53 KJKL 272350
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
750 PM EDT SAT MAY 27 2017
KYC121-125-280000-
/O.CON.KJKL.SV.W.0074.000000T0000Z-170528T0000Z/
Laurel KY-Knox KY-
750 PM EDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN LAUREL AND NORTHWESTERN KNOX COUNTIES...
At 750 PM EDT, a severe thunderstorm was located over Lily, or near
London, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
London, Tuttle, Maplesville, Fariston, Levi Jackson S.p., Lily,
Lesbas, Lynn Camp, Dorthae, North Corbin, Bunch, Sublimity City,
McHargue, Hightop, Keavy, London-Corbin Airport, Corbin and Brock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3695 8410 3697 8412 3701 8422 3709 8430
3719 8398 3694 8392
TIME...MOT...LOC 2350Z 259DEG 17KT 3704 8411
HAIL...1.00IN
WIND...60MPH
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:29 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 27, 4:29 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 429 PM EDT Sat May 27 2017 .SHORT TERM...(This evening through Sunday night) Issued at 429 PM EDT SAT MAY 27 2017 The latest surface map features a stalled frontal boundary aligned from near the Ohio River back towards Oklahoma. Aloft, a positively tilted trough, stemming from an upper level low spiraling across Manitoba, is positioned from the northern Plains down across the Four Corners region. A few short wave troughs are traversing the more zonal flow in place along and east of the Mississippi River. Convection has fired up along the frontal zone to our north, as well along some leftover outflow across central Kentucky. A short wave trough is also moving through the eastern half of TN/KY, helping to weaken the cap, that had held back convection through the morning hours. Deeper and more organized convection has also fired up back towards southern Missouri, where very prominent instability exists. The models have been very erratic with convective initiation and the evolution of it over the next 24 hours. As such, the forecast is lower confidence through Sunday. Through this evening...scattered to numerous showers and thunderstorms will continue to develop and move off to the east and northeast. A few of these have already reached severe limits, along with locally heavy rainfall with some cells training in places. An overall diminishment is expected after 01 or 02z. Later tonight, the higher resolution short term model guidance suggests less of a widespread wind damage threat across eastern Kentucky, as most of the CAMs are taking organized convection well to our southwest. This seems reasonable based on the good Theta-E gradient set up across southeast MO and western KY/TN, where the better instability bubble exists. There may still be some outflow generated convection into our area on the eastern flank of this complex, so have broad-brushed a 50 POP across the area. Most of the CAMS suggest very little redevelopment into Sunday afternoon in the wake of the complex; however, if we do not see much affect from the outflow, then the atmosphere may recharge for the afternoon. The one issue will be forcing, as upper level heights look mainly neutral, and the surface front will still be located to our northwest. As such, have only included chance POPs for the afternoon, but instability will be ample once again, so anything that does go could approach severe limits. The front will approach from the northwest Sunday night, bringing another round of showers and thunderstorms. The severe potential will likely be diminishing with the loss of instability, but heavy rain will still be a concern. .LONG TERM...(Monday through Saturday) Issued at 345 PM EDT SAT MAY 27 2017 Precipitation will be exiting during the day Monday as a shortwave moves east of the region along with a surface cold front, allowing drier air to usher in behind. A secondary cold front is projected to develop just west of our CWA during the day Tuesday, remaining nearly stationary over the next 24 hours. A longwave trough axis will also begin move through the state during this time. As such, models are not in good agreement with the mesoscale features, specifically the location and timing of precip developing with this system. Went ahead and kept isolated POPs in for Tuesday afternoon as daytime heating should help kick off some convection ahead of this frontal feature. Pops will then increase across the SE into the day Wednesday as the front finally starts shifting eastward across the state. Did leave out thunder late Tuesday night as latest GFS20 forecast soundings were showing a hefty llvl inversion in place that will inhibit instability. Showers and thunderstorms that develop during the day Wednesday will taper off through the evening as the frontal boundary passes through and a drier airmass moves in once more. High pressure and dry weather will remain in place through Thursday. By Thursday night/Friday, a stationary boundary will likely set up just south of the state, interacting with a potential upper level shortwave that will move through the region during this time. Although models are overall not in very good agreement about the timing and placement of the mesoscale features, they do generally agree that this will bring the return of shower and thunderstorm chances to the state Thursday night into Friday, lingering through the end of the forecast period Saturday as the boundary to our south remains in place. Unfortunately the GFS and ECMWF are actually not in good agreement about this feature during this time, though both do produce the above mentioned precip, so stuck close to the blend for this time period. Overall there are only minor variations in the afternoon temps during the extended portion of the forecast, with high temps expected to range from the mid/upper 70s to near 80. Overnight lows will generally be in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 210 PM EDT SAT MAY 27 2017 MVFR stratocu will gradually mix out over the next hour or so. Scattered to numerous showers and thunderstorms will affect the area through 01z, before diminishing in coverage. Some of the storms may approach severe limits with winds of 40 to 50 kts potentially and temporary IFR or worse conditions. Given the isolated nature of these, have not included a mention in the TAFs. The next concern will be the potential of a larger complex thunderstorms affecting eastern Kentucky generally between 06 and 12z. The models have trended a bit farther southwest with the brunt of this complex. For now, have carried a period of showers and thunderstorms, with rain showers likely lingering into the mid- morning hours behind the main line of storms. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Sunday night for KYZ050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...JMW AVIATION...GEOGERIAN
Hazardous weather outlook, May 27, 4:32 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 432 PM EDT Sat May 27 2017 KYZ050>052-058>060-068-069-079-080-083>088-104-106>120-281100- Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley- Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 432 PM EDT Sat May 27 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be likely into this evening, with another round of scattered thunderstorms expected late tonight into Sunday morning. Thunderstorms may become severe, with large hail and damaging winds being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected during the day Sunday. Severe storms are possible with damaging winds and large hail being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. Thunderstorms are also possible from Sunday night into the day Monday, and again on Tuesday, Wednesday, and from Friday through Saturday. Best chances will be during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Please report any instances of severe weather or flooding this evening through Sunday. KYZ044-281100- Fleming- Including the city of Flemingsburg 432 PM EDT Sat May 27 2017 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be likely into this evening, with another round of scattered thunderstorms expected late tonight into Sunday morning. Thunderstorms may become severe, with large hail and damaging winds being the main threat. In addition, storms that track over the same areas repeatedly may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected during the day Sunday. Severe storms are possible with damaging winds and large hail being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. Thunderstorms are also possible from Sunday night into the day Monday, and again on Tuesday, Wednesday, and from Friday through Saturday. Best chances will be during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and again on Sunday. JMW/GEOGERIAN
In the hours before
Local storm report, May 27, 6:40 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL KEAVY 37.00N 84.17W
05/27/2017 E0.88 INCH LAUREL KY FIRE DEPT/RESCUE
&&
TBREWERSpecial weather statement, May 27, 6:50 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
650 PM EDT SAT MAY 27 2017
KYZ079-080-085-272315-
Whitley-Laurel-Pulaski-
650 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAUREL...
SOUTHEASTERN PULASKI AND NORTHWESTERN WHITLEY COUNTIES...
At 650 PM EDT, a strong thunderstorm was located near Mount Victory,
or 12 miles southeast of Somerset, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Holly Bay Rec. Area, Barton, Grove, Huxley, Baldrock, Mount Victory,
Rockcastle Springs, Bunch, Hightop, Keavy, Vox, Rye and Corbin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3702 8450 3714 8416 3692 8411 3692 8431
3693 8431 3694 8430 3694 8436 3696 8437
3695 8438 3695 8442 3692 8446 3692 8449
TIME...MOT...LOC 2250Z 258DEG 20KT 3697 8442
JMWSpecial weather statement, May 27, 6:59 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
659 PM EDT SAT MAY 27 2017
KYZ086-087-272330-
Knox-Bell-
659 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BELL AND KNOX
COUNTIES...
At 659 PM EDT, a strong thunderstorm was located over Rossland, or 7
miles northwest of Barbourville, moving southeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Barbourville, Cannon, Artemus, Garrich, Emmanuel, Swan Lake, Hubbs,
Moore Hill, Ingram, Barnyard, Hinkle, Rossland, Jarvis, Girdler,
Heidrick, Baileys Switch, Fourmile, Indian Creek, Avis and Dishman
Springs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3689 8407 3690 8408 3693 8408 3695 8409
3698 8407 3698 8404 3699 8404 3698 8396
3699 8394 3689 8361 3670 8378
TIME...MOT...LOC 2259Z 300DEG 23KT 3692 8399
JMWSpecial weather statement, May 27, 7:03 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service JACKSON KY
703 PM EDT SAT MAY 27 2017
KYZ079-272330-
Pulaski-
703 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PULASKI COUNTY...
At 702 PM EDT, a strong thunderstorm was located over Dabney, or near
Somerset, moving southeast at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Somerset, Science Hill, Bobtown, Grade, Ruth, Elihu, Shopville, Mount
Victory, Dykes, Dabney, Valley Oak, Bent, Somerset Pulaski Airport,
Hogue, Stab, Pulaski and Ferguson.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3728 8457 3712 8429 3710 8428 3709 8429
3709 8430 3706 8433 3696 8451 3716 8476
TIME...MOT...LOC 2302Z 311DEG 16KT 3717 8458
JMWSpecial weather statement, May 27, 7:16 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
716 PM EDT SAT MAY 27 2017
KYZ080-086-272345-
Knox-Laurel-
716 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAUREL AND WEST
CENTRAL KNOX COUNTIES...
At 716 PM EDT, a strong thunderstorm was located over Rockcastle
Springs, or 13 miles southwest of London, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
London, Gray, Holly Bay Rec. Area, Fariston, Levi Jackson S.p., Moore
Hill, Lily, Rossland, Lynn Camp, Baldrock, Dorthae, North Corbin,
Rockcastle Springs, Bertha Station, Bunch, Sublimity City, McHargue,
Hightop, Keavy and London-Corbin Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3692 8408 3697 8412 3694 8418 3696 8422
3695 8423 3696 8426 3696 8435 3699 8435
3700 8431 3702 8433 3704 8430 3704 8432
3707 8432 3709 8430 3718 8404 3691 8398
TIME...MOT...LOC 2316Z 260DEG 14KT 3701 8428
JMWSpecial weather statement, May 27, 7:25 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
725 PM EDT SAT MAY 27 2017
KYZ104-280000-
Elliott-
725 PM EDT SAT MAY 27 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ELLIOTT
COUNTY...
At 725 PM EDT, strong thunderstorms were clustered over Stark, or
near Grayson Lake State Park, moving southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Culver, Newfoundland, Bruin and Stark.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3823 8312 3823 8309 3818 8305 3820 8304
3821 8301 3817 8298 3818 8292 3811 8289
3809 8293 3805 8295 3804 8300 3820 8319
3825 8315
TIME...MOT...LOC 2325Z 310DEG 21KT 3820 8312
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:50 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 26 more | 23 hr |
| May 27, 3:20 PM EDT | Special Weather Statement | JKL | Pulaski | 40 min |
| May 27, 3:54 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Rockcastle | 51 min |
| May 27, 4:00 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 60 min |
| May 27, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Morgan, Powell | 48 min |
| May 27, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 56 min |
| May 27, 4:22 PM EDT | Flash Flood Warning | JKL | Powell | 3 hr |
| May 27, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 3 hr |
| May 27, 4:41 PM EDT | Special Weather Statement | JKL | Wolfe | 34 min |
| May 27, 4:42 PM EDT | Special Weather Statement | JKL | Estill | 18 min |
| May 27, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Morgan, Wolfe | 24 min |
| May 27, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 23 min |
| May 27, 4:56 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
| May 27, 5:00 PM EDT | Areal Flood Advisory | JKL | Estill | 3 hr |
| May 27, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 30 min |
| May 27, 5:06 PM EDT | Special Weather Statement | JKL | Owsley | 24 min |
| May 27, 5:13 PM EDT | Special Weather Statement | JKL | Estill, Lee | 32 min |
| May 27, 5:16 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| May 27, 5:16 PM EDT | Special Weather Statement | JKL | Wolfe | 29 min |
| May 27, 5:17 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 27, 5:21 PM EDT | Special Weather Statement | JKL | Harlan | 24 min |
| May 27, 5:27 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Powell, Wolfe | 3 hr |
| May 27, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 27, 5:34 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| May 27, 5:40 PM EDT | Special Weather Statement | JKL | Knott, Perry | 35 min |
| May 27, 5:41 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 34 min |
| May 27, 5:44 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 3 hr |
| May 27, 5:49 PM EDT | Tornado Warning | JKL | Laurel, Pulaski | 26 min |
| May 27, 5:54 PM EDT | Special Weather Statement | JKL | Magoffin | 36 min |
| May 27, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 33 min |
| May 27, 6:10 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 35 min |
| May 27, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 32 min |
| May 27, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 31 min |
| May 27, 6:35 PM EDT | Special Weather Statement | JKL | Pulaski | 25 min |
| May 27, 6:39 PM EDT | Special Weather Statement | JKL | Letcher | 36 min |
| May 27, 6:50 PM EDT | Special Weather Statement | JKL | Laurel | 25 min |
| May 27, 6:59 PM EDT | Special Weather Statement | JKL | Knox | 31 min |
| May 27, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 31 min |
| May 27, 7:03 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| May 27, 7:04 PM EDT | Flash Flood Warning | JKL | Pulaski | 6 hr |
| May 27, 7:16 PM EDT | Special Weather Statement | JKL | Laurel | 29 min |
| May 27, 7:25 PM EDT | Special Weather Statement | JKL | Elliott | 35 min |
| May 27, 7:30 PM EDT | Areal Flood Advisory | JKL | Elliott | 2 hr |
| May 27, 7:32 PM EDT | Special Weather Statement | JKL | Harlan | 28 min |
| May 27, 7:35 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Pulaski, Whitley | 3 hr |
| May 27, 7:35 PM EDT | Special Weather Statement | JKL | Bell | 25 min |
| May 27, 7:42 PM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 27, 7:45 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 30 min |
| May 27, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.